Low sugars

By Msbasha Latest Reply 2014-08-28 06:58:05 -0500
Started 2014-08-25 17:57:11 -0500

Would really appreciate any comments/advice/help whatever I can get! The last two mornings I have BS of 106/107 take my insulin, Lantus 57 and Novolog 34(sliding scale) eat my breakfast. The same as I have eaten for the last 2 months because this is what I like: cottage cheese,blueberries,and granola. Very good! Then about 15-20 minutes later, very warm sensation comes over me starting in my chest, heart palpitations, sweating, shakes, I take my BS, 47!!
I'm not sure what is causing this…this has been my routine now for last 2months! It takes time but I get the numbers up, totally knocks me out, I take a nap, today woke up 78…had a call into my doctor, the MA called and was going to get back with me but never did…any suggestions? I know we are not doctors but I'm just confused and irritated and lost…

8 replies

MrsCDogg 2014-08-28 06:58:05 -0500 Report

I agree with the other posters. 37 units of novalog is an awful lot. I use it too and the most I have ever taken is 15 units and that is only if my blood sugar is over 400. So yea, keep on at your doctor until you get it ironed out.
I've had more than a few low blood sugars too. My lowest was 38 and I'm here to tell you I was on the verge of passing out from that.
Hope you can get it taken care of very soon!

Msbasha 2014-08-27 01:10:08 -0500 Report

Ended up in the ER today with low sugars. ER doctor said it him I was taking way too much insulin. I was taking what I was told to take…
I had dealt with doctors office with NO help, so when we got home, my husband went to the office and spoke to the office manager…
Before he got home the MA called with time for an appointment for tomorrow, which I was told there was none, only thing, office manager had already scheduled an appointment , communication is so very important!!!
I'm just thankful to be seeing someone to get this straight, these past 3 days have been horrible and I NEVER want to feel like this again!!
I really do appreciate all your comments. I like knowing I can come on here and post problems and maybe be able to leave a comment or prayer to fellow diabetics!

Glucerna 2014-08-27 15:23:48 -0500 Report

I'm so sorry to hear you had another low and had to go to the ER. When you talk with your doctor tomorrow, ask for a referral to a certified diabetes educator. She's a wonderful resource for information, as well as someone you can call when you have a question or don't know what to do. ~Lynn @Glucerna

wraithmb 2014-08-27 08:49:24 -0500 Report

Is everything ok? How are you feeling? May I suggest asking your doctor about carb counting? It's a fair bit of work, but the payoff in flexibility is definitely worth it. :-). Just my 2 cents…wait, us Canadians don't have pennies…2 cents rounds to nothing…

Uhh… Just my 3 cents… Now it rounds up to a nickel. Lol

Msbasha 2014-08-26 09:14:54 -0500 Report

I really do appreciate the comments! I will be calling the doctors office my fasting this morning was 78…I will get this under control!! till the next bump!!

wraithmb 2014-08-26 08:49:03 -0500 Report

By sliding scale do you mean that you carb count? 37 units of novolog does seem a bit hi as Lou suggests. Gabby is also right that you should keep at your doctor until you get the information you need. I've come around a few times with a paramedic standing over me. The last time my sugar was about 0.8 mmol (15 mgdl). It was not a good day…

GabbyPA 2014-08-26 08:29:25 -0500 Report

It is just like diabetes to throw those curve balls. Just when we feel we have found the magic ticket to control. What Type1Lou says is very true. The changes we may not notice that much can make a huge difference in how we react. Specially as type 2 diabetics, our sensitivity to insulin can change a lot as we are on our journey.

Call your doctor back and bug them until you get the answers you need. Specially since you dropped so low. I have had a 45 and they are not fun at all.

Type1Lou 2014-08-26 07:45:35 -0500 Report

It sounds like you are taking too much bolus insulin for the breakfast you eat and your carb to insulin ratio may need to be adjusted…sliding scale would not apply since 106/107 is within a "normal BG" range. Did you know that you can have different carb to insulin ratios for different times of day? If you have lost weight or increased your exercise level, you may have become more sensitive to insulin and require less. Lows are no fun. Keep a log of what your BG's are along with your dosages and carb intake and discuss this with your doctor. A good book to read to help you understand diabetes is Gary Scheiner's Think Like a Pancreas. I've learned a lot from him.

Next Discussion: retinopathy laser surgery »